MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D7768
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: events reported via mw # 2210968-2020-00458, 2210968-2020-00459, 2210968-2020-00460.
 
Event or Problem Description
It was reported that the patient underwent abdominal aortic aneurysm surgery on (b)(6) 2019 and suture was used.During an abdominal aortic anastomosis, suture was broken.The surgeon stopped using the product and used competitor¿s product.The surgeon commented that, during anastomosis at the central side of the abdominal aorta, suture breakage was near the root of the renal artery.The operation time was extended within 30 minutes.Further details were not provided.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/24/2020.A manufacturing record evaluation was performed for the finished device batch phr712 number and no non-conformances were identified.Additional h3 device evaluation summary: three sealed boxes with twelve unopened samples, two bottom of overwrap packets and eight unopened samples inside open box of product code d7768, lot phr712 were received for analysis.The product code is multi-strand and required four strands double armed per packet.As total 44 samples were received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of device issues captured in reports mw # 2210968-2020-00458, 2210968-2020-00459, 2210968-2020-00460, and 2210968-2020-00461.Analysis results have been included in follow up reports for each.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9601487
Report Number2210968-2020-00461
Device Sequence Number516318
Product Code GAW
UDI-Device Identifier10705031028357
UDI-Public10705031028357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberD7768
Device Catalogue NumberD7768
Device Lot NumberPHR712
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/24/2020
Patient Sequence Number1